September 1, 2017
It is the middle of the night and I am awake because I am experiencing once again severe withdrawals. It is going on three weeks since I tapered down to 10 mg. Celexa. I was hoping the withdrawals would ease off by now, but such is not the case for me. I am having severe paresthesia ( burning sensations all over my body), severe anxiety, severe Chorea movements, ringing in the ears, dizziness, hot sweats, muscle weakness and pain, insomnia, flu-like sensations, difficulty breathing, mood swings.
I recently purchased new dentures, but I cannot wear them without my gums hurting and in fact my whole mouth has been feeling very sensitive and burning sensations have started happening in my mouth and tongue. I have rinsed my mouth out, used anesthetic liquid, and kept my mouth moist to no avail.
I have also been experiencing swollen legs and feet which I attribute to the withdrawals. I now take Naproxen for pain which does help.
I am keeping busy with my family history work and right now we are visiting with my mother and brother and sisters which has been a good thing.
About the mood swings… the mood I hate the most is when I feel angry followed by the feeling I am going to cry….. back to angry/irritable. I have had some low moods, but they do not last long. Thankfully, I am mostly in a happy mood until the bad withdrawals hit.
Today, another taper leaves me with only one 10mg. pill left. I used to take four of those little white devils. I had a difficult time last week before this taper and I was considering stopping the tapers for awhile, but since I was taking 1 1/2 pills, and we are visiting family in Lethbridge the end of the month, taking only one pill seemed like a reasonable thing to do, then I will hold off tapering for awhile, until I stabalize a bit better. I hope I made the right decision.
The worst symptoms I have to endure/ work through are anxiety, burning sensations throughout my body, but especially in my head. Horrible headaches, difficulty breathing, Chorea movements, insomnia, sweating/chills, cognitive/memory problems, weight loss difficulty due to the stress of all these symptoms.
So, how do I cope. I have recently become a service missionary for The Church of Jesus Christ of Latterday Saints, working in the Records Collection Department for Family Search. Doing this work has given me a purpose that has enriched my life more than I ever imagined possible. I work at home on my computer at my own hours which gives me the freedom to travel and bring my computer with me and still carry on with the work. When I know I am providing the records for people to find their ancestors , this is special to me. Even though I may not feel well as I am doing the work, the symptoms are the last thing on my mind and don’t seem as daunting. I am well suited for this type of work as well making it fun to do! I even purchased a larger second screen for me to work on!
My goal is to be off the Celexa well before Christmas.
Today I taper down to 15mg. of Celexa from 20 mg. I originally was on 40mg. so I feel I a doing well. My doctor prescribed Naproxen for the increased pain in my muscles and joints I a experiencing with the withdrawals. Because I have severe osteoarthritis in many joints, plus fibromyalgia I felt it would be alright to try if the Naproxen helps.
I have been experiencing withdrawals for six years all together. I discontinued Trazodone, Clonazapam, Lamotrigine and Seroquel since March of 2011. I forget what it feels like not to have them.
My personality is coming out more and more as the amount of drugs in my system decreases. I am more spontaneous, laugh , feel joy. I feel my emotions greater which has been wonderful! The drugs do mask a lot of emotions, not just depression. They also mask the good feelings. In the end it will be worth the suffering I am going through to experience life as it really is meant to be.
I went through the most horrendous coldest/chills all night last night due to withdrawals. Although we had a fan on in front of an open window, it was not cold inside the house. When I felt my legs, they were warm on the outside, but inside I was freezing! I felt so cold I was in pain. I covered up with a warm sweater, a quilt and another blanket and I was still cold. I usually sleep in a recliner due to back and hip problems, but I couldn’t stand being in the living room with the cold, so I tried getting into bed with my husband under the covers. BIG MISTAKE! I thought my hip would hurt, but it wasn’t just that, my neck, back, legs, shoulders and arms hurt so bad I had to get out of bed and face the cold. The withdrawals cause muscle/joint pain to increase and boy did they ever!
By then it was 6 a.m. and I hadn’t slept yet-I was cold, tired and in pain. Not a good night. Doral shut all the windows, and fixed me a hot drink. I covered up again in my blankets and tried to sleep, but was unable to sleep longer than two hours. My bladder is affected by the withdrawals too, so I had to visit the bathroom every hour, sometimes every half hour. Tonight we are not putting the fan in the window, but I’m still wearing a sweater. I took lots of pain medication at 10 p.m. so hopefully after all the chorea movements are over I can get to sleep.
I tapered to 20mg. of Celexa on July 6 and the withdrawals continue without much change. I have episodes where I have difficulty with my breathing; sometimes labored breathing and other times fast breathing, probably due to a panic attack. Those don’t last long, but the labored breathing does. I still have Chorea movements made worse with stress, loud noises, sensory changes of any kind.
I tried driving today again and I won’t do that again. Cars moving beside me and even houses going past me made me feel dizzy, disoriented and scared that I was not going to make it down the road in a straight line. After we got into Trail I let Doral drive to the other places we were going to. I want so badly to be normal again and do things I used to do. But I must have patience with the process of healing and endure the withdrawals a bit longer and have faith that everything will turn out well in the end.
I still have insomnia, chorea movements, sweating/chills, dizziness, headaches, burning sensations in various parts of my body, but always in my head, blurred vision, sensitive to light and sound, flu-like symptoms such as achy joints and muscles, low-grade fever, ringing in the ears. My brain seems to be slow to respond to changes. Like from doing one thing after another quickly. If I am given a decision to make while I am thinking of another thing, I can’t make the transition, but become confused and overwhelmed. I find this very distressing, and frustrating. I have difficulty with concentration, memory, mood changes.
Another two months and I will be finished with the drug, but not the withdrawals as it will still take time to get all the medication out of the fat cells. I am trying to lose weight, and I am finding it difficult . I am very impulsive sometimes and eat something I shouldn’t before I stop and think what I a doing. I try not to be hard on myself and try again the next day to do better.
I have been exercising still for my hip replacement, but forget to do it as much as I should. I have become busy with my cosmetic business and serving a service mission with Family Search through The Church of Jesus Christ of Latter day Saint. Both of these things are helping me endure the withdrawals.
Today I taper the Celexa down to 20mg. Because of the side effects I’m experiencing from the Celexa and the fact that I’ve been on it for over 10 years my doctor and myself believe it is in my best interest to taper off the Celexa faster than I have been doing in the past. I am decreasing the medication by 5 mg. every two weeks instead of by 10% every four weeks. I have not noticed a difference in the intensity of withdrawal from doing it fast or slow.
I am very sensitive to withdrawal, so my doctor is using Dilaudid to help me come off the Celexa. Dilaudid or Hydromorphine has a seditive effect on the nervous system which helps a little. I am only taking a small amount. : .5mg. every four hours and 1 mg. twice a day for more severe withdrawal times which is usually in the evening.
Symptoms I am still experiencing: insomnia, burning sensations in the head, arms, legs and torso, chest, difficulty breathing, anxiety, choreatic movements, chills, sweats, achy joints and muscles, sensitive hearing and sensitivity to light, mood swings, irritability. dizziness, skin rashes, sore eyes, blurred vision, forgetfulness, difficulty concentrating.
I will be totally off the Celexa by the end of August.
Because there was a mistake made in filling out my medication for three weeks I was forced to go back to 40mg. of Celexa. The consequences of this has been horrific to my Central Nervous System. I was taking 50mg. Celexa instead of 30mg. so I had to go quickly down to 40mg. For a month I experienced terrible withdrawals such as: sweating and chills, mostly chills and feeling cold all the time, ringing in the ears, sensitive to light and sound, choreatic movements which resemble grand mal seizures, cognitive difficulties, memory problems, forgetfulness, skin rashes, over active bladder. insomnia
As time went on, because the symptoms have not gotten less, it was determined by my doctor and myself, that I need to come off the Celexa faster than normal. The Celexa is hurting my Central Nervous System. Because I am on Dilaudid for hip pain and it has a seditive effect, I am using an increased dosage at night when symptoms are at the worst and a lesser amount during the day to lessen the intensity of the withdrawals. I will be decreasing the dosage every two weeks instead of once a month.
It still is not easy and I take one day at a time. I sleep when I can even if it is during the day.